Sweet’s syndrome (acute febrile neutrophilic dermatosis) is a rare disorder of unclear aetiology characterised by painful cutaneous lesions, sometimes accompanied by systemic symptoms. It has been associated with several autoimmune conditions, drugs, malignancies and infections, though many cases are idiopathic. We describe a case of Sweet’s syndrome in a 49-year-old man with pre-existing psoriasis following recent initiation of risankizumab therapy. There are very few reported cases of Sweet’s syndrome in association with psoriasis and no existing reports in association with an IL-23 inhibiting medication. Further investigation of the potentially overlapping immunologic pathways implicated in cutaneous reactions to biologic agents and autoimmune conditions such as psoriasis may yield insights into the pathogenesis of such conditions and guide advancements in the rapidly evolving field of targeted biologic therapies.
- unwanted effects / adverse reactions
- biological agents
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.
Contributors FA wrote the initial draft and revised the draft. SM assisted in writing and revised the draft. SBK provided histopathology images and revised the draft. MB supervised and revised the draft.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Case reports provide a valuable learning resource for the scientific community and can indicate areas of interest for future research. They should not be used in isolation to guide treatment choices or public health policy.
Competing interests None declared.
Provenance and peer review Not commissioned; externally peer reviewed.